Accessible Unlicensed Requires Authentication Published by De Gruyter March 20, 2018

Special cubic Cremona transformations of ℙ6 and ℙ7

Giovanni Staglianò
From the journal Advances in Geometry

Abstract

A famous result of Crauder and Katz (1989) concerns the classification of special Cremona transformations whose base locus has dimension at most two. They also proved that a special Cremona transformation with base locus of dimension three has to be one of the following: 1) a quinto-quintic transformation of ℙ5; 2) a cubo-quintic transformation of ℙ6; or 3) a quadro-quintic transformation of ℙ8. Special Cremona transformations as in Case 1) have been classified by Ein and Shepherd-Barron (1989), while in our previous work (2013), we classified special quadro-quintic Cremona transformations of ℙ8. Here we consider the problem of classifying special cubo-quintic Cremona transformations of ℙ6, concluding the classification of special Cremona transformations whose base locus has dimension three.

MSC 2010: 14E05; 14E07; 14J30

  1. Communicated by: I. Coskun

Acknowledgements

I wish to thank Francesco Russo for valuable communications and for posing to me the problem studied in this paper.

References

[1] M. Beltrametti, A. Biancofiore, A. J. Sommese, Projective n-folds of log-general type. I.Trans. Amer. Math. Soc. 314 (1989), 825–849. MR1005528 Zbl 0702.14037 Search in Google Scholar

[2] M. C. Beltrametti, A. J. Sommese, The adjunction theory of complex projective varieties, volume 16 of De Gruyter Expositions in Mathematics. De Gruyter 1995. MR1318687 Zbl 0845.14003 Search in Google Scholar

[3] M. Bertolini, C. Turrini, Threefolds in ℙ6 of degree 12. Adv. Geom. 15 (2015), 245–262. MR3334028 Zbl 1314.14097 Search in Google Scholar

[4] A. Bertram, L. Ein, R. Lazarsfeld, Vanishing theorems, a theorem of Severi, and the equations defining projective varieties. J. Amer. Math. Soc. 4 (1991), 587–602. MR1092845 Zbl 0762.14012 Search in Google Scholar

[5] G. M. Besana, A. Biancofiore, Numerical constraints for embedded projective manifolds. Forum Math. 17 (2005), 613–636. MR2154422 Zbl 1096.14043 Search in Google Scholar

[6] B. Crauder, S. Katz, Cremona transformations with smooth irreducible fundamental locus. Amer. J. Math. 111 (1989), 289–307. MR987759 Zbl 0699.14015 Search in Google Scholar

[7] B. Crauder, S. Katz, Cremona transformations and Hartshorne’s conjecture. Amer. J. Math. 113 (1991), 269–285. MR1099447 Zbl 0754.14009 Search in Google Scholar

[8] O. Debarre, Higher-dimensional algebraic geometry. Springer 2001. MR1841091 Zbl 0978.14001 Search in Google Scholar

[9] I. Dolgachev, Lectures on Cremona transformations, Ann Arbor-Rome, 2010/2011. Available at www.math.lsa.umich.edu/∼idolga/cremonalect.pdf Search in Google Scholar

[10] L. Ein, N. Shepherd-Barron, Some special Cremona transformations. Amer. J. Math. 111 (1989), 783–800. MR1020829 Zbl 0708.14009 Search in Google Scholar

[11] M. L. Fania, E. L. Livorni, Degree ten manifolds of dimension n greater than or equal to 3. Math. Nachr. 188 (1997), 79–108. MR1484670 Zbl 0922.14027 Search in Google Scholar

[12] T. Fujita, Projective threefolds with small secant varieties. Sci. Papers College Gen. Ed. Univ. Tokyo32 (1982), 33–46. MR674447 Zbl 0492.14027 Search in Google Scholar

[13] T. Fujita, Classification theories of polarized varieties. Cambridge Univ. Press 1990. MR1162108 Zbl 0743.14004 Search in Google Scholar

[14] W. Fulton, Intersection theory. Springer 1984. MR732620 Zbl 0541.14005 Search in Google Scholar

[15] D. R. Grayson, M. E. Stillman, MACAULAY2 — A software system for research in algebraic geometry (version 1.9.2), 2016. http://www.math.uiuc.edu/Macaulay2/ Search in Google Scholar

[16] P. Griffiths, J. Harris, Principles of algebraic geometry. Wiley-Interscience 1978. MR507725 Zbl 0408.14001 Search in Google Scholar

[17] R. Hartshorne, Algebraic geometry. Springer 1977. MR0463157 Zbl 0367.14001 Search in Google Scholar

[18] K. Hulek, S. Katz, F.-O. Schreyer, Cremona transformations and syzygies. Math. Z. 209 (1992), 419–443. MR1152265 Zbl 0767.14005 Search in Google Scholar

[19] P. Ionescu, Embedded projective varieties of small invariants. In: Algebraic geometry, Bucharest 1982, volume 1056 of Lecture Notes in Math., 142–186, Springer 1984. MR749942 Zbl 0542.14024 Search in Google Scholar

[20] P. Ionescu, Generalized adjunction and applications. Math. Proc. Cambridge Philos. Soc. 99 (1986), 457–472. MR830359 Zbl 0619.14004 Search in Google Scholar

[21] S. Katz, The cubo-cubic transformation of ℙ3 is very special. Math. Z. 195 (1987), 255–257. MR892055 Zbl 0598.14010 Search in Google Scholar

[22] Y. Kawamata, Minimal models and the Kodaira dimension of algebraic fiber spaces. J. Reine Angew. Math. 363 (1985), 1–46. MR814013 Zbl 0589.14014 Search in Google Scholar

[23] S. Kleiman, Appendix to Exposé XIII. In: Théorie des intersections et théorème de Riemann–Roch (SGA 6), volume 225 of Lecture Notes in Math., 653–666, Springer 1971. MR0354655 Zbl 0218.14001 Search in Google Scholar

[24] R. Lazarsfeld, Positivity in algebraic geometry. I. Springer 2004. MR2095471 Zbl 1093.14501 Zbl 1066.14021 Search in Google Scholar

[25] P. Le Barz, Quadrisécantes d’une surface de P5. C. R. Acad. Sci. Paris Sér. A-B291 (1980), A639–A642. MR606452 Zbl 0474.14036 Search in Google Scholar

[26] P. Le Barz, Formules pour les multisécantes des surfaces. C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), 797–800. MR622422 Zbl 0492.14045 Search in Google Scholar

[27] E. L. Livorni, A. J. Sommese, Threefolds of nonnegative Kodaira dimension with sectional genus less than or equal to 15. Ann. Scuola Norm. Sup. Pisa Cl.Sci. (4) 13 (1986), 537–558. MR880398 Zbl 0636.14014 Search in Google Scholar

[28] J. C. Migliore, C. Peterson, A construction of codimension three arithmetically Gorenstein subschemes of projective space. Trans. Amer. Math. Soc. 349 (1997), 3803–3821. MR1432204 Zbl 0885.14022 Search in Google Scholar

[29] F. Russo, Varieties with quadratic entry locus. I. Math. Ann. 344 (2009), 597–617. MR2501303 Zbl 1170.14040 Search in Google Scholar

[30] J. G. Semple, J. A. Tyrrell, The Cremona transformation of S6 by quadrics through a normal elliptic septimic scroll1R7. Mathematika16 (1969), 89–97. MR0249431 Zbl 0176.51001 Search in Google Scholar

[31] J. G. Semple, J. A. Tyrrell, The T2,4 of S6 defined by a rational surface 3F8. Proc. London Math. Soc. (3) 20 (1970), 205–221. MR0260744 Zbl 0188.53404 Search in Google Scholar

[32] A. J. Sommese, On the adjunction theoretic structure of projective varieties. In: Complex analysis and algebraic geometry (Göttingen, 1985), volume 1194 of Lecture Notes in Math., 175–213, Springer 1986. MR855885 Zbl 0601.14029 Search in Google Scholar

[33] A. J. Sommese, A. Van de Ven, On the adjunction mapping. Math. Ann. 278 (1987), 593–603. MR909240 Zbl 0655.14001 Search in Google Scholar

[34] G. Staglianò, On special quadratic birational transformations of a projective space into a hypersurface. Rend. Circ. Mat. Palermo (2) 61 (2012), 403–429. MR2996505 Zbl 1261.14005 Search in Google Scholar

[35] G. Staglianò, On special quadratic birational transformations whose base locus has dimension at most three. Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 24 (2013), 409–436. MR3097021 Zbl 1282.14024 Search in Google Scholar

[36] G. Staglianò, Examples of special quadratic birational transformations into complete intersections of quadrics. J. Symbolic Comput. 74 (2016), 635–649. MR3424062 Zbl 1374.14014 Search in Google Scholar

[37] P. Vermeire, Some results on secant varieties leading to a geometric flip construction. Compositio Math. 125 (2001), 263–282. MR1818982 Zbl 1056.14016 Search in Google Scholar

[38] C. H. Walter, Pfaffian subschemes. J. Algebraic Geom. 5 (1996), 671–704. MR1486985 Zbl 0864.14032 Search in Google Scholar

Received: 2016-08-10
Revised: 2017-03-18
Revised: 2017-04-13
Published Online: 2018-03-20
Published in Print: 2019-04-24

© 2019 Walter de Gruyter GmbH Berlin/Boston